Drospirenone/NSAIDs; Salicylates Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process potassium properly.
What might happen:
Your blood levels of potassium may increase and cause breathing difficulties, chest pain, slow or irregular heartbeat, confusion, or muscle weakness.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Also let your doctor know if you any kidney, liver, or adrenal problems or if you are taking potassium supplements, ACE inhibitors, angiotensin II receptor antagonists, or heparin. Your doctor may check the amount of potassium in your blood after you have been taking these medicines together for one cycle. Let your doctor know right away if you have any symptoms of a high potassium level.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Yasmin (drospirenone/ethinyl estradiol) US prescribing information. Bayer HealthCare Pharmaceuticals Inc. June, 2015..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.